Alert archive / Hawaii / High Wind Warnings in 2007
High Wind Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 18, 2007, 6:20 AM HST for Kalawao County, Hawaii. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2007, 6:20 AM HST (16:20 UTC)
- Expired
- Feb 18, 2007, 6:00 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 181620 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 620 AM HST SUN FEB 18 2007 HIZ022-190400- /O.UPG.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ /O.NEW.PHFO.HW.W.0006.070218T1620Z-070219T0400Z/ HALEAKALA SUMMIT- 620 AM HST SUN FEB 18 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ028-190400- /O.EXB.PHFO.WI.Y.0012.000000T0000Z-070219T0400Z/ BIG ISLAND SUMMITS- 620 AM HST SUN FEB 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ026-190530- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ KOHALA- 620 AM HST SUN FEB 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ POWELL
2 follow-up statements
000 WWHW70 PHFO 182023 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1023 AM HST SUN FEB 18 2007 HIZ022-190400- /O.EXB.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/ /O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/ HALEAKALA SUMMIT- 1023 AM HST SUN FEB 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONTINUED THE HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. IN ADDITION...THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ012>021-024-025-190930- /O.EXA.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 1023 AM HST SUN FEB 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ028-190930- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ BIG ISLAND SUMMITS- 1023 AM HST SUN FEB 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ026-190930- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ KOHALA- 1023 AM HST SUN FEB 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ POWELL
000 WWHW70 PHFO 190137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST SUN FEB 18 2007 HIZ022-190400- /O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/ /O.CON.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/ HALEAKALA SUMMIT- 337 PM HST SUN FEB 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST. WINDS WILL DECREASE THIS EVENING...BUT WILL REMAIN STRONG ENOUGH TO WARRANT A WIND ADVISORY UNTIL 6 PM HST MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ012>021-024>026-028-191445- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND SUMMITS- 337 PM HST SUN FEB 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ POWELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 18, 4:00 AM HST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 18, 4:00 AM HST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN FEB 18 2007 .SYNOPSIS... HIGH NORTH OF HAWAII WILL KEEP MODERATE TO STRONG TRADE WINDS THROUGH THURSDAY. SHOWERS CARRIED BY THE WINDS WILL AFFECT WINDWARD AND MOUNTAIN SECTIONS...AS WELL AS THE LEE SECTIONS OF THE SMALLER ISLANDS. A FRONT IS EXPECTED TO APPROACH THE ISLANDS FROM THE WEST TOWARDS THE WEEKEND...WITH WINDS TURNING SOUTHERLY AND WEAKENING. && .DISCUSSION... AREA OF LOW CLOUDS HAS JUST REACHED OUR ISLANDS EARLY THIS MORNING. THOUGH RADAR IMAGERY IS NOT SHOWING MUCH IN TERMS OF RAIN. MORNING HILO SOUNDING INDICATES LOW LEVEL MOISTURE AS DEEP AS 10K FEET...THOUGH THERE MAY BE A SENSOR WETTING PROBLEM CONTAMINATING THE READING. REGARDLESS...DO EXPECT MORE PASSING CLOUDS AND SHOWERS TO AFFECT OUR ISLANDS AS SATELLITE IMAGERY SHOWS RATHER EXTENSIVE STRATOCUMULUS CLOUD FIELD FURTHER EAST OF OUR AREA. STRONG HIGH FAR NORTHEAST CONTINUE TO PROVIDE STRONG TRADE WINDS TODAY. IT WILL SLOW DISSIPATE BY MONDAY...AND WILL BE REPLACED BY ANOTHER HIGH FROM THE FAR NORTHWEST. HENCE EXPECT MODERATE TO STRONG TRADES TO PERSIST THROUGH THURSDAY...BRINGING CLOUDS AND SHOWERS TO THE WINDWARD AND MOUNTAIN SECTIONS. THE LEEWARD SECTIONS OF THE SMALLER ISLANDS WILL SEE THEIR SHARES OF PASSING CLOUDS AND SHOWERS UNDER THE STRONG WINDS. LATEST FORECAST CHARTS CONTINUE TO HINT AN APPROACHING FRONT FROM WEST TOWARDS THE LATER PART OF THE WEEK. STILL LOOKS LIKE IT WILL NOT REACH THE ISLANDS AT THIS POINT...THOUGH WINDS WILL TURN MORE SOUTHEASTERLY AND WEAKEN. THE CONSISTENCY BETWEEN MODEL RUNS IS NOT THAT GREAT...SO THERE ARE STILL MUCH UNCERTAINTIES ON THE EXTEND OF THIS PENDING EVENT. HAVE UPDATED THE EXTENDED PERIOD TO SHOW THE POSSIBLE CHANGING WEATHER IN THIS FORECAST PACKAGE. && .MARINE... STRONG TRADE WINDS WILL CONTINUE TO PRODUCE ROUGH AND CHOPPY SURF ALONG EAST FACING SHORES THROUGH MIDDLE OF THE WEEK. A NEW SMALL NORTHWEST SWELL IS EXPECTED ON MONDAY AND WILL LAST THROUGH THURSDAY. AN OUT OF SEASON SOUTH SWELL IS EXPECTED TO ARRIVE MONDAY NIGHT...PEAK TUESDAY NIGHT...AND THEN SLOWLY SUBSIDE THROUGH FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND THROUGH MONDAY. WIND ADVISORY FOR HALEAKALA SUMMIT AND KOHALA THROUGH MONDAY. SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS THROUGH MONDAY. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:32 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 5 days |
Nearby
High Wind Warnings in Hawaii, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.